Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Are multivitamins safe for use?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1019 Questions
Dear Doc.....
Kindly advise if the attached multivitamin is OK to use for me. Thanks !
Posted Sun, 2 Jun 2013 in General Health
Answered by Dr. Achuo Ascensius 10 days later
thanks for the query.

The first set of your results up to CRP are normal. VLDL stands for very low density lipoprotein which helps to transport fats from the liver through blood. WHen elevated, it is associated with increase cardiovascular risk.

CHOL/HDL ratio is the ration between total cholesterol and High density lipoprotein. HDL is the useful cholesterol and levels above 35 is a protective cardiovascular factor. The ratio CHOL/HDL is important to determine hether an individual has cardiovascular risk or not. Ratios above or equal to 5:1 are associated with higher risks while lower ratios such as yours is associated with reduced risk. The New York Heart Association recommends a ration of 3.5:1 just as yours.

The only little problem in your results are the results of your liver function. SGOT and GGT are borderline where as SGPT which is more specific for the liver is elevated. However, in real affections of the liver, teh elevation would be up to ten times higher than being 143 ( about three times higher). In take of drugs at the time or a viral infection at onset could explained the result but then another tests ought to have been done to see if the levels where increasing to indicate an ongoing liver problem. It will thus be important to re take the tests ( SGPT and SGOT).

The multivitamine you have asked to know if you could take is rather a multi factor supplement as it contains not only vitamin but also important elements all of which are needed by the body. There is no fear in taking it but should be limited in order to avoid potassium overload. However, it would have been necessary to do an electrolyte profile before taking this suppliment soo as to be sure of levels of Potassium, calcium and iodine but then taking the drug for not on a chronic basis should have no problem.

Away from your lab results, your BP measurements are fluactuating. You should start life style modification activities to prevent onset of Hig blood pressure which is Bp of equl to or grreater than 140/90. Life style modifications include reduce salt, exercises, reduce fat consumption, reduce weight if obese or over weight etc.

Hope this answers your query. If you have further query, i will be glad to help.
Best regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor